Arkansas, 2011

Wildfire in Arkansas, August 8, 2011

August 8, 2011 · NWS LZK · 1 event in 1 county or zone

A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. A wildfire near Kingsland burned 129 acres in Cleveland County on the 8th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. A wildfire near Kingsland burned 129 acres in Cleveland County on the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 8, 9:40 AM CST, 20 minutes earlier.

Area forecast discussion, Aug 8, 9:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 AM CDT MON AUG 8 2011

.DISCUSSION...
OVERALL FORECAST ON TRACK. WILL UP POPS JUST A BIT DUE TO CURRENT
TRENDS WITH OUT FLOW BOUNDARIES DRIFTING SOUTH INTO AR FROM MO. LAST
FEW DAYS PLENTY OF AFTERNOON TO EVENING CONVECTION...WITH ISOLATED
STRONG TO SEVERE STORMS...OVER AR DUE TO HEAT...OUT FLOW BOUNDARIES
AND MOIST AND UNSTABLE IN PLACE ATMOSPHERE. EXPECT THE SAME TODAY.
12Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF OVER 2 INCHES WITH LI
-8...CAPE NEAR 3000 J/KG. HEAT ADVISORY IN EFFECT FOR MUCH OF
CENTRAL AND SOUTH AR THROUGH TUESDAY...THEN MORE NW UPPER FLOW AND A
WEAKENING OF THE UPPER RIDGE...AND MOVEMENT WEST...WILL HELP LOWER
TEMPS AND INCREASE CHANCES OF RAIN THROUGH THE WEEK. WILL FINE TUNE
TEMPS AND POP FOR LATE MORNING UPDATE. REST OK. (59)

&&

.PREV DISCUSSION... /ISSUED 555 AM CDT MON AUG 8 2011/
AVIATION...

SHRA...WITH MAYBE AN ISOLATED TSRA WILL BE POSSIBLE ACROSS THE NRN
TERMINALS THIS MORNING AS AN OUTFLOW BOUNDARY PUSHES SOUTH FROM
MO. LATER THIS AFTERNOON...ISOLATED TO SCT SHRA/TSRA WILL BE
POSSIBLE ACROSS THE STATE...WITH THE BEST POTENTIAL BEING ACROSS
NERN AR. THIS EVENING AND OVERNIGHT...EXPECT MOST SHRA/TSRA
ACTIVITY TO DIMINISH...BUT ADDITIONAL PRECIP CHANCES WILL EXIST
ACROSS NRN AR AS ANOTHER UPPER DISTURBANCE MOVES OVER NRN AR.

&&

.PREV DISCUSSION... /ISSUED 505 AM CDT MON AUG 8 2011/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT

HIGH PRESSURE IS STARTING TO LOSE ITS GRIP IN ARKANSAS AS IT
BUILDS TO THE WEST. THERE WILL BE A COUPLE OF MORE DAYS WITH
EXCESSIVE HEAT...BUT THERE ARE COOLER DAYS TO COME WITH
BETTER CHANCES FOR RAIN.

A HEAT ADVISORY HAS BEEN POSTED FOR MUCH OF CENTRAL/SOUTHERN
ARKANSAS THROUGH TUESDAY. HEAT INDEX VALUES WILL RANGE MOSTLY
FROM 105 TO 110 DEGREES.

THERE WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
TUESDAY AROUND THE PERIPHERY OF THE RETREATING HIGH. THIS INCLUDES
NORTHERN/EASTERN SECTIONS OF THE STATE...WITH LESSER CHANCES
FARTHER SOUTH/WEST.

AFTER TUESDAY...A COLD FRONT WILL PUSH INTO THE REGION FROM THE
NORTH AS A NORTHWEST WIND FLOW ALOFT DEVELOPS. THE FRONT WILL
LIKELY STALL ACROSS THE AREA...AND WILL ACT AS A FOCUS FOR
HIT AND MISS PRECIPITATION THROUGH THE REMAINDER OF THE PERIOD.

THE NEAR TERM WILL FINISH WITH HIGH PRESSURE OVER THE SOUTHWEST
UNITED STATES...AND TEMPERATURES CLOSER TO NORMAL AROUND HERE.
READINGS MAY EVEN BE A LITTLE BELOW NORMAL NORTH/EAST OF LITTLE
ROCK. (46)

LONG TERM...FRIDAY THROUGH SUNDAY

UPPER LEVEL FLOW WILL BE NEARLY ZONAL...SLIGHTLY NW ACROSS THE
REGION AT THE START OF THE LONG TERM...WITH UPPER LEVEL HIGH
PRESSURE TO THE WEST OF AR. AN UPPER DISTURBANCE WILL PASS OVER SRN
MO INTO NERN AR IN THIS FLOW...WITH CHANCE POPS FOR MUCH OF THE
STATE FOR FRI. BEST POPS WILL BE ACROSS THE NERN THIRD OF THE STATE
IN CLOSER PROXIMITY TO THE UPPER DISTURBANCE. BY SAT INTO SUN...THE
UPPER LEVEL FLOW WILL BECOME MORE AMPLIFIED ACROSS THE CONUS...WITH
AN UPPER LEVEL RIDGE EXPANDING ACROSS THE SRN ROCKIES...AND
DEEPENING TROUGH OVER THE ERN CONUS. UPPER FLOW OVER AR WILL BECOME
INCREASINGLY NW FOR THE WEEKEND. AS A RESULT...A COLD FRONT WILL
PUSH SOUTH THROUGH THE STATE STARTING SAT NIGHT INTO SUN. THIS WILL
BRING CHANCES OF SHOWERS AND THUNDERSTORMS TO THE STATE...THEN DRIER
AND NEAR OR EVEN POTENTIALLY BELOW NORMAL TEMPS BEHIND THE FRONT SUN
INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     99  76  93  71 /  40  60  30  10
CAMDEN AR        103  76 101  76 /  20  20  10  30
HARRISON AR       99  71  93  69 /  30  60  20  10
HOT SPRINGS AR   104  78  99  76 /  20  30  10  20
LITTLE ROCK   AR 102  78  98  77 /  20  40  20  20
MONTICELLO AR    102  76  99  76 /  20  30  20  30
MOUNT IDA AR     104  77 100  74 /  20  20  10  20
MOUNTAIN HOME AR  98  72  94  70 /  40  60  20  10
NEWPORT AR       101  74  92  70 /  40  60  30  10
PINE BLUFF AR    101  77  97  75 /  20  30  20  30
RUSSELLVILLE AR  103  79 100  75 /  20  40  10  10
SEARCY AR        101  79  95  72 /  30  50  30  10
STUTTGART AR     101  78  96  75 /  30  40  30  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR INDEPENDENCE-
JACKSON-WHITE-WOODRUFF.

HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-YELL.

&&

AVIATION...62
Hazardous weather outlook, Aug 8, 3:15 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 AM CDT MON AUG 8 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
415 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS
NORTHERN SECTIONS OF ARKANSAS AS ONGOING THUNDERSTORM ACTIVITY
ACROSS SOUTHWEST MISSOURI MOVES SOUTHEAST TOWARDS ARKANSAS.
SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED WITH THE STORMS ACROSS
NORTHERN ARKANSAS THIS MORNING DUE TO LIMITED INSTABILITY.
HOWEVER...AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE.

LATER THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE ACROSS THE STATE...AS STORMS DEVELOP ALONG OR NEAR ANY
OUTFLOW BOUNDARIES DURING THE HEAT OF THE AFTERNOON. ANY STORM
THAT DOES FORM COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN
THREAT. LOCALLY HEAVY RAINFALL AND HAIL WILL ALSO BE POSSIBLE.

HOT TEMPERATURES WILL ONCE AGAIN BE SEEN THIS AFTERNOON AS
AFTERNOON HIGHS WARM TO THE UPPER 90S TO AROUND 105. HEAT INDICES
WILL RANGE FROM 105 TO 114 DEGREES ACROSS THE SOUTHERN TWO THIRDS
OF ARKANSAS. A HEAT ADVISORY REMAINS IN EFFECT THROUGH THIS
EVENING...GENERALLY ALONG AND SOUTH OF A LINE FROM
CLARKSVILLE...TO GREENBRIER...TO BATESVILLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY
NIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD...AND COLD
FRONT PUSHES SOUTH ACROSS THE STATE. SOME STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
THE POSSIBLE THREATS.

OTHER UPPER LEVEL DISTURBANCES WILL PASS OVER THE REGION LATER
THIS WEEK INTO THE WEEKEND IN NORTHWEST FLOW ALOFT. THIS SETUP
WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST...SOME OF
WHICH WILL HAVE THE POTENTIAL TO BECOME SEVERE. WITH SEVERAL
DISTURBANCES EXPECTED TO MOVE OVER THE REGION IN THE COMING
DAYS...SOME LOCATIONS ACROSS THE STATE COULD SEE LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AS WIDESPREAD SEVERE WEATHER
IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Cleveland

When
August 8, 10:00 AM CST to 3:00 PM CST
Where
Cleveland forecast zone
Reported by
Park/Forest Service
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332705.